Illinois, 2010Flooding in Illinois, June 18 to 30, 2010
June 18 to 30, 2010 · NWS PAH · 3 events in 3 counties and zones
Numerous storm complexes trained over the Midwest during the first part of June. Copious amounts of rain fell from Iowa east across central Indiana.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $19,000
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Numerous storm complexes trained over the Midwest during the first part of June. Copious amounts of rain fell from Iowa east across central Indiana. As a result, the Mississippi and Wabash Rivers rose above flood stage in southern Illinois.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 18, 5:20 AM CST, 3 hours 40 minutes earlier.
Area forecast discussion, Jun 18, 5:20 AM CST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
620 AM CDT FRI JUN 18 2010
.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED. NO CHANGE TO THE PUBLIC
DISCUSSION SECTION
&&
.DISCUSSION...
THE WEATHER PATTERN OVER THE NEXT WEEK WILL BE SHAPED BY AN UPPER
LEVEL RIDGE OVER THE SOUTHERN UNITED STATES. WEATHER SYSTEMS PASSING
NORTH OF THIS RIDGE MAY GRAZE THE QUAD STATE REGION FROM TIME TO
TIME...ESPECIALLY NORTHERN AND EASTERN PORTIONS. HOWEVER...THE
PRIMARY IMPACT WILL BE PERSISTENT HEAT AND HUMIDITY RIGHT THROUGH AT
LEAST THE MIDDLE OF NEXT WEEK.
ANY THUNDERSTORM DEVELOPMENT LATER TODAY AND OVER THE WEEKEND WILL
MOST LIKELY BE OF AN ISOLATED DIURNALLY DRIVEN NATURE GIVEN THE LACK
OF ANY REAL FOCUSING MECHANISMS. 4KM WRF RUNS FROM SPC AND NSSL
ACTUALLY BRING OUTFLOW FROM ONGOING CONVECTION OVER THE UPPER
MIDWEST SOUTH INTO THE REGION BY EVENING...WHICH COULD SERVE AS A
TRIGGER FOR CONVECTION. HOWEVER...THIS APPEARS TO BE EXAGGERATED
COMPARED WITH THE MORE CONSERVATIVE NCEP 3KM ARW WRF. LATER IN THE
WEEKEND...OPERATIONAL NAM AND GFS BRING A WEAK FRONTAL BOUNDARY NEAR
THE INTERSTATE 64 CORRIDOR OF SOUTHERN ILLINOIS AND SOUTHWEST
INDIANA...BUT NOT FOR LONG. AS A RESULT...ANY ORGANIZED CONVECTION
WILL REMAIN DIFFICULT TO ACHIEVE THROUGH THE WEEKEND...WITH THE BEST
CHANCE OF ISOLATED ACTIVITY ACROSS SOUTHERN ILLINOIS...SOUTHWEST
INDIANA...AND NORTHWEST KENTUCKY.
THE HEAT AND HUMIDITY IS THE PRIMARY CONCERN HEADING INTO THE
WEEKEND. AN SPS SHOULD HANDLE THE HEAT IMPACT TODAY...AS MOST AREAS
ARE FORECAST TO REMAIN UNDER HEAT ADVISORY CRITERIA. HOWEVER...THE
NEXT SEVERAL DAYS BEGINNING WITH SATURDAY ARE AN ENTIRELY DIFFERENT
MATTER. HEAT INDICES ARE FORECAST TO MEET OR EXCEED ADVISORY
CRITERIA OVER THE WEEKEND AND INTO EARLY NEXT WEEK. THIS WILL
REQUIRE THE CONSIDERATION OF A HEAT ADVISORY OR EVEN EXCESSIVE HEAT
WARNING /BASED ON LENGTH OF DURATION/ BY SUBSEQUENT FORECAST SHIFTS
LATER TODAY AND/OR TONIGHT.
&&
.AVIATION...
CONVECTIVE CHANCES DO EXIST TODAY...BUT PROBABILITIES ARE TOO LOW
TO INCLUDE ANYTHING MORE THAN CB/S AT THIS TIME. OTHERWISE EXPECT
SOME CU AND OCCASIONAL HIGH CLOUDINESS. SOUTH WINDS WILL PEAK IN
THE 5-10KT RANGE TODAY.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
PUBLIC.....RP
AVIATION...CN
Hazardous weather outlook, Jun 18, 3:45 AM CST, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
445 AM CDT FRI JUN 18 2010
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-191000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
445 AM CDT FRI JUN 18 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE QUAD
STATE REGION THIS AFTERNOON AND EARLY THIS EVENING. AN ISOLATED
SEVERE THUNDERSTORM IS POSSIBLE.
MAXIMUM HEAT INDEX VALUES WILL RANGE FROM 98 TO 105 THIS
AFTERNOON. REFER TO THE LATEST SPECIAL WEATHER AND PUBLIC
INFORMATION STATEMENTS FOR MORE INFORMATION.
MINOR RIVER FLOODING WILL CONTINUE ON THE MISSISSIPPI IVER...AS
DETAILED IN THE LATEST FLOOD STATEMENTS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE HEAT AND HUMIDITY WILL PERSIST INTO THE WEEKEND AND EARLY NEXT
WEEK...WITH MAXIMUM HEAT INDEX VALUES FORECAST TO NEAR OR EXCEED
105 EACH AFTERNOON.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS...MAINLY DURING THE
AFTERNOON HOURS...ACROSS THE NORTHERN AND EASTERN PORTIONS OF THE
AREA SATURDAY THROUGH TUESDAY. AN ISOLATED SEVERE STORM CANNOT BE
RULED OUT DURING THIS TIME.
MINOR RIVER FLOODING WILL CONTINUE ON THE MISSISSIPPI RIVER...AS
DETAILED IN THE LATEST FLOOD STATEMENTS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY.
RJP
In the hours before
Special weather statement, Jun 18, 3:02 AM CST, 5 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
402 AM CDT FRI JUN 18 2010
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-182100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN...
JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO...
MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE...
EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON...
BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON...
MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...
DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO...
CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL...
CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF...
BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID
402 AM CDT FRI JUN 18 2010
...MAXIMUM HEAT INDICES WILL REACH 98 TO 105 THIS AFTERNOON...
ANOTHER HOT AND HUMID DAY IS FORECAST FOR THE HEARTLAND. HIGH
TEMPERATURES IN THE LOWER TO MID 90S WILL COMBINE WITH HIGH
HUMIDITY LEVELS TO MAKE FOR UNCOMFORTABLE CONDITIONS TODAY. IN
FACT...MAXIMUM HEAT INDEX VALUES OF 98 TO 105 ARE FORECAST THIS
AFTERNOON.
THE HEAT AND HUMIDITY WILL ONLY BECOME MORE OPPRESSIVE OVER THE
WEEKEND. TEMPERATURES ARE FORECAST TO CLIMB INTO THE MID AND UPPER
90S BOTH SATURDAY AND SUNDAY AFTERNOON...RESULTING IN MAXIMUM HEAT
INDICES NEAR OR ABOVE 105 DURING THE AFTERNOON IN MANY LOCATIONS.
IF YOU HAVE PLANS THAT TAKE YOU OUTDOORS FOR ANY LENGTH OF TIME
TODAY OR OVER THIS FATHERS DAY WEEKEND...YOU ARE ADVISED TO TAKE
EXTRA PRECAUTIONS TO PROTECT YOU AND YOUR FAMILY FROM THE
POTENTIALLY DANGEROUS IMPACT OF THE HEAT AND HUMIDITY.
FOR HEAT SAFETY TIPS...REFER TO THE LATEST PUBLIC INFORMATION
STATEMENT ISSUED BY THE NATIONAL WEATHER SERVICE IN PADUCAH
KENTUCKY.
Flood, Alexander
- When
- June 18, 9:00 AM CST to June 30, 11:59 PM CST
- Where
- Alexander County, 0.76 mi SE of Thebes to 0.78 mi NE of Thebes
- Cause
- Heavy Rain
- Crop damage
- $5,000
- Reported by
- River/Stream Gage
- Coordinates
- 37.212, -89.461
Moderate flooding occurred along the Mississippi River near Thebes and Gale. Considerable flooding of cropland and low-lying woods occurred.
Flood, Wabash
- When
- June 19, 11:30 AM CST to June 30, 11:59 PM CST
- Where
- Wabash County, 1.7 mi SSW of Patton to 1.83 mi ENE of Mt Carmel
- Cause
- Heavy Rain
- Crop damage
- $10,000
- Reported by
- River/Stream Gage
- Coordinates
- 38.457, -87.760
Minor flooding of the Wabash River occurred in the Mount Carmel area. Water flowed onto several small streets and roads. A few streets were closed. A restaurant along the river also closed. Lowland flooding caused all oil field production to cease with the exception of pumping units on substructures. Access to these was by boat only. Backwater from the Wabash River was noted on the Bon Pas river gage near Browns Illinois. Agricultural losses were fairly significant. Many river cabins became inaccessible.
Flood, White
- When
- June 21, 8:00 AM CST to June 30, 11:59 PM CST
- Where
- White County, 0.92 mi NNW of Rising Sun to 0.9 mi NE of Rising Sun
- Cause
- Heavy Rain
- Crop damage
- $4,000
- Reported by
- River/Stream Gage
- Coordinates
- 38.012, -88.036
Minor flooding of the Wabash River occurred in White County. Low-lying fields were flooded, including some cropland.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Tennessee, June 18 to 25, 20106 deaths · 20 events
- Excessive Heat in Missouri, June 18 to 23, 201084 injured · 27 events
- Flash Flood and Hail in Illinois, June 18 to 19, 20101 death · 9 injured · $889,000 · 1 in hail · 89 events
- Hail and Damaging Winds in Indiana, June 18, 20101 death · $65,000 · 1 in hail · 51 events
- Damaging Winds and Lightning Strike in Michigan, June 18, 20101 death · $98,000 · 61 kt wind · 26 events
- Tornado and Flash Flooding in Iowa, June 18, 2010$1.1 million · EF0 · 84 events
- Flash Flooding and Hail in Iowa, June 18 to 19, 20102 injured · $1.0 million · 1 in hail · 68 events
- Flash Flood and Hail in Illinois, June 18, 20108 injured · $290,000 · 1 in hail · 29 events
- Damaging Winds in Wisconsin, June 18, 2010$245,000 · 70 kt wind · 19 events
- Flash Flood and Hail in Illinois, June 18 to 19, 2010$243,000 · 52 kt wind · 14 events
- Flash Flood and Damaging Wind in Alabama, June 18, 2010$217,000 · 55 kt wind · 3 events
- Flood and Hail in Indiana, June 18 to 19, 2010$70,000 · 70 kt wind · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 234278, 234288, 234289.